Arkansas, 2006

Damaging Winds and Lightning Strike in Arkansas, August 14, 2006

August 14, 2006 · NWS TSA · 8 events in 4 counties and zones

7 thunderstorm wind, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$33,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 14, 1:48 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 14, 1:48 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT MON AUG 14 2006

.DISCUSSION...
POPS FORECAST WILL BE SOMEWHAT TRICKY TONIGHT AS FRONTAL BOUNDARY
PRESENTLY FROM ABOUT A MIAMI TO PAWNEE LINE SAGS ACROSS PART OF THE
AREA DURING THE NIGHT. IN ADDITION...AN OUTFLOW BOUNDARY FROM
SOUTHERN KANSAS STORMS EARLY THIS MORNING REMAINS PRESENT
SOMEWHERE NEAR I-40. A FEW STORMS HAVE BEGUN TO FIRE ALONG THESE
TWO FEATURES AND SHOULD CONTINUE ON THROUGH THE EVENING. MODIFIED
MORNING SOUNDINGS INDICATE DEEP INVERTED-V STRUCTURE AND A FEW
STRONG OR DAMAGING DOWNBURSTS SEEM LIKELY THROUGH THE EVENING
HOURS...WITH BETTER CHANCES TO THE SOUTH AND EAST.

MEANWHILE A WELL DEFINED MCV CLEARLY SEEN ON VIS SATELLITE NEAR
ABILENE CONTINUES TO SLOWLY LIFT NORTH NORTHEAST. MODEL TRENDS
HAVE BEEN TO LIFT THIS FEATURE ALMOST DUE NORTH AND EVENTUALLY
SHEAR IT APART AS IT ENCOUNTERS THE FRONTAL ZONE ACROSS NW
OKLAHOMA. THIS FEATURE COULD SERVE TO ENHANCE CONVECTION ALONG
FRONT SHOULD IT MAINTAIN ITSELF LONG ENOUGH AND WILL THUS KEEP
MEDIUM TO HIGH CHANCE POPS GOING THROUGH THE NIGHT MOST AREAS.

FRONTAL POSITION AND POSSIBLE ONGOING CONVECTION EARLY MAKE FOR
TRICKY TEMP FORECAST TUESDAY. BOTH WRF/GFS FROM 12Z SUGGEST FRONT
WILL NOT CLEAR SE OKLAHOMA AND GIVEN UPPER FLOW PATTERN AND TIME
OF YEAR THIS SEEMS PLAUSIBLE...BUT IF CONVECTION BECOMES MORE
WIDESPREAD OUTFLOW COULD PUSH MUCH FURTHER SOUTH. HAVE STUCK WITH
IDEA OF GOING ABOVE GUIDANCE TEMPS WITH FAR SOUTHERN AREAS AGAIN
TOPPING 100.

RETURN FLOW SETS UP QUICKLY MIDWEEK AS FRONT WASHES OUT AND BRINGS
MORE HOT WEATHER. AGAIN HAVE GONE WELL ABOVE GUIDANCE TEMPS
THROUGH THE LATER PERIODS. STILL SOME POSSIBILITY OF ANOTHER
FRONTAL BOUNDARY APPROACHING FROM THE NORTH BY THE WEEKEND...BUT
FOR NOW HAVE KEPT HOT AND DRY FORECAST THROUGH DAY 7.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  93  76 100 /  30  30  20  10
FSM   74  94  73  95 /  50  30  20  10
MLC   74 100  74 102 /  40  20  20  10
BVO   67  92  68 100 /  20  30  20  10
FYV   68  89  67  91 /  40  30  20  10
BYV   66  88  65  89 /  40  30  20  10
MKO   70  93  72  99 /  40  30  20  10
MIO   66  92  70  98 /  30  30  20  10
F10   71  95  72 100 /  40  30  20  10
HHW   77 101  76 101 /  30  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 14, 11:30 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CDT MON AUG 14 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1230 PM CDT MON AUG 14 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
STRONG DAYTIME HEATING SOUTH OF A COLD FRONT LINGERING TO OUR NORTH
COMBINED WITH A MOIST AIR MASS IN PLACE ACROSS THE REGION WILL
PRODUCE MODERATE TO STRONG INSTABILITY THIS AFTERNOON. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA THIS
AFTERNOON. STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL
AND DOWNBURST WINDS APPROACHING 60 MPH...ESPECIALLY ALONG AND SOUTH
OF I-40. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

HOT AND HUMID CONDITIONS THIS AFTERNOON WILL PRODUCE HEAT INDICES
BETWEEN 100 TO 105 OVER MUCH OF SOUTHEASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE LINGERING FRONTAL BOUNDARY WILL SUPPORT MORE THUNDERSTORM
ACTIVITY ON TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS WHEN THE ATMOSPHERE IS MOST UNSTABLE. STORMS THAT FORM WILL
BE CAPABLE OF PRODUCING STRONG DOWNBURST WINDS BUT MOST WILL REMAIN
BELOW SEVERE LEVELS.

MUCH OF THE AREA WILL BEGIN EXPERIENCING AFTERNOON HEAT INDICES IN
THE 100 TO 105 DEGREE RANGE BY WEDNESDAY AND THIS WILL CONTINUE
THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 14, 1:15 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
215 PM CDT MON AUG 14 2006

ARZ010-019-142000-
CRAWFORD AR-WASHINGTON AR-
215 PM CDT MON AUG 14 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON AND NORTHERN CRAWFORD

AT 215 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF ODELL...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WALNUT GROVE...ODELL...WINSLOW...
WEST FORK...PRAIRIE GROVE...BLACKBURN...HOGEYE...STRICKLER...
MORROW...BRENTWOOD...WOOLSEY...WYOLA...CLYDE...ARNETT...CANEHILL AND
GREENLAND.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 14, 1:18 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT MON AUG 14 2006

OKZ063-069-142000-
ADAIR OK-DELAWARE OK-
218 PM CDT MON AUG 14 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHERN DELAWARE AND NORTHERN ADAIR

AT 218 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF BALLARD...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BALLARD...WATTS AND WEST SILOAM
SPRINGS.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 14, 1:37 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
237 PM CDT MON AUG 14 2006

ARZ002-011-142015-
CARROLL AR-MADISON AR-
237 PM CDT MON AUG 14 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     SOUTHERN CARROLL AND NORTHEASTERN MADISON

AT 237 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARBLE...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OSAGE...DRYFORK...METALTON...RUDD...
CONNOR...CABANAL...RULE AND MARBLE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 14, 1:52 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT MON AUG 14 2006

ARZ001-010-142030-
BENTON AR-WASHINGTON AR-
252 PM CDT MON AUG 14 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     SOUTHERN BENTON AND NORTHERN WASHINGTON

AT 252 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF LAKE FRANCIS...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...
FAIRMOUNT...HARMON...SILOAM SPRINGS...ROGERS...LOWELL...LAKE
FRANCIS...GALLITIN...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...CAVE
SPRINGS...MONTE NE...VAUGHN...SPRINGDALE...TONTITOWN AND ELM SPRINGS.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 14, 2:13 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT MON AUG 14 2006

ARZ019-020-142100-
CRAWFORD AR-FRANKLIN AR-
313 PM CDT MON AUG 14 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     NORTHERN FRANKLIN

IN NORTHWEST ARKANSAS
     NORTHEASTERN CRAWFORD

AT 313 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BIDVILLE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...BIDVILLE...
JETHRO...MOUNTAIN TOP...FERN...BARNES...TURNERS BEND...CASS...
REDDING...LOCKE AND MOUNT GAYLER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.
Special weather statement, Aug 14, 2:23 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT MON AUG 14 2006

ARZ010-OKZ069-142115-
ADAIR OK-WASHINGTON AR-
323 PM CDT MON AUG 14 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WESTERN WASHINGTON

IN NORTHEAST OKLAHOMA
     ADAIR

AT 323 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF BARON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STILWELL...BARON...CHRISTIE...
WESTVILLE...WALNUT GROVE...WEST FORK...LINCOLN...PRAIRIE GROVE...
FARMINGTON...HOGEYE...MORROW...WOOLSEY...CLYDE...CANEHILL...
SUMMERS...RHEA...VINEY GROVE AND WHEELER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

The radar

The Western Arkansas radar (KSRX), 105 km away, was scanning. The volume nearest the first event began at 20:55 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Madison

When
August 14, 2:55 PM CST
Where
Madison County, Huntsville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
DEPT OF HIGHWAYS
Coordinates
36.083, -93.733

Thunderstorm winds estimated at 60 miles an hour blew in a metal garage door.

Thunderstorm Wind, Washington

When
August 14, 2:55 PM CST
Where
Washington County, Morrow
Measured
52 kt (60 mph) estimated gust
Reported by
POST OFFICE
Coordinates
35.850, -94.383

Thunderstorm wnds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Madison

When
August 14, 3:05 PM CST
Where
Madison County, 1 mi SW of Huntsville
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.067, -93.750

Thunderstorm Wind, Crawford

When
August 14, 3:30 PM CST
Where
Crawford County, Cedarville
Measured
52 kt (60 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.567, -94.367

Thunderstorm Wind, Crawford

When
August 14, 4:03 PM CST to 4:10 PM CST
Where
Crawford County, 5 mi E of Rudy
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.533, -94.200

Strong thunderstorm wind blew down trees and power lines.

Thunderstorm Wind, Sebastian

When
August 14, 5:10 PM CST
Where
Sebastian County, 1 mi NE of Hartford
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.033, -94.367

Thunderstorm winds estimated at 70 miles an hour blew down trees.

Lightning, Sebastian

When
August 14, 5:20 PM CST
Where
Sebastian County, Huntington
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
35.199, -94.274 (the zone’s center; the record gives no point)

Lightning struck a house and started a fire.

Thunderstorm Wind, Sebastian

When
August 14, 5:21 PM CST
Where
Sebastian County, 2 mi NW of Greenwood
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
35.233, -94.300

Thunderstorm winds estimated at 70 miles an hour blew a roof off a barn and blew down a tree.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532512, 5532513, 5532514, 5532515, 5532516, 5532517, 5532519, 5532518.